Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2003, 9:33 PM CST for Lake County, Obion County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 9:33 PM CST (03:33 UTC)
- Expired
- Apr 4, 2003, 10:15 PM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 95 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
456 WUUS54 KMEG 050333 SVRMEM TNC095-131-050415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 933 PM CST FRI APR 4 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHWEST TENNESSEE OBION COUNTY IN NORTHWEST TENNESSEE * UNTIL 1015 PM CST. * AT 931 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TIPTONVILLE...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1015 PM CST INCLUDE... TIPTONVILLE... SAMBURG... HORNBEAK... TROY...CLAYTON... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3645 8964 3627 8963 3624 8908 3649 8906 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:36 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 4, 3:36 PM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CST FRI APR 4 2003 A COLD FRONT EXTENDS ACROSS CNTRL MO INTO EXTREME NW AR AND ERN OK. THE MAIN TSTM ACTIVITY IS ACROSS THE MID MS VLY WITH ANOTHER AREA OVER NE TX. EXPECT THE FRONTAL BOUNDARY TO ENTER THE NW CORNER OF THE CWA AROUND 01Z AND MOVE THROUGH THE AREA TNT. TSTMS WILL DEVELOP AND BECOME MORE ORGANIZED AS THE FRONT MOVES INTO THE UNSTABLE ATMOSPHERE. A FEW STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING DAMAGING STRAIGHT-LINE WINDS FROM BOW ECHOES AND POSSIBLY LARGE HAIL. THE CHANCE OF SVR TSTMS WILL DECREASE THROUGH THE EVENING AND OVERNIGHT HOURS...EVEN THOUGH AREAL COVERAGE OF THE STORMS WILL BE GREATER. A SMALL CHC OF SHWRS WILL LINGER OVER NE MS EARLY SAT BEFORE DRIER AIR TAKES CONTROL. THE COLD FRONT WILL BECOME STATIONARY OVER CNTRL MS SAT...RETURN NWD AS A WARM FRONT SAT NITE...AND MOVE THROUGH THE CWA SUN. A SFC LOW WILL TRACK ALONG THE FRONT SUN NITE...THEN THE BOUNDARY WILL ONCE AGAIN MOVE THROUGH AS THE COLD FRONT. WILL INCREASE THE POPS SAT NITE WITH VERY HIGH POPS SUN. CANNOT RULE OUT SVR STORMS SUN AND HEAVY RAIN IS ALSO A POSSIBILITY. A CANADIAN HIGH WILL PROVIDE A COOLER AND DRIER AIRMASS TO THE REGION THROUGH MUCH OF THE COMING WEEK MON-FRI. PRELIM VALUES... MEM 53/67/50/68/50/62 714861 MKL 52/66/47/66/51/60 713871 JBR 50/65/47/65/47/60 604861 TUP 57/70/53/73/55/64 923871 .MEG...NONE. SWC
Hazardous weather outlook, Apr 4, 2:42 PM CST, 6 hours 51 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT. A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN... THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH TONIGHT...AND AGAIN ON SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:19 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.